Is It Safe To Take Ativan And Lexapro At Night

Question

Asked by jazzy

Is It Safe To Take Ativan And Lexapro At Night

i WAS GIVEN ATIVAN TO HELP WITH INSOMNIA. THIS HAS NOT WORKED. TAKEN 2MG ON

SUN PM AND STILL HAD SEVERAL AROUSALS DURING THE NIGHT. CURRENTLY SEEING

A SLEEP SPECIALITST FOR INDOPATHIC HYPERRSOMNIA AND MILD CASE OF NARCOLESPY.

TAKING PROVIGIL FOR DAYTIME SLEEPINESS SINCE AUGUST BUT I STILL SLEEP 4-5HRS

ON THE WEEKENDS DURING THE DAY WITH SEVERAL AROUSALS DURING THE NIGHT.

I AM ON CPAP FOR SLEEP APNEA. I TAKE LEXAPRO 20MG PER DAY FOR DEPRESSION RELATED TO THE INSOMNIA. MY SLEEP DR HAS REFERRED ME TO A PSYCHIATRIST FOR

FURTHER EVAL AND TX FOR THE DAY TIME SLEEPINESS, ANXIETY AND DEPRESSION.

PLEASE ADVISE. SHOULD I TAKE THE ATIVAN FOR INSOMNIA? I AM AFRAID THE PSY DR WILL PRESCRIBE SOME PSYCHIATRIC DRUG AND I WILL BE A ZOMBIE.

Answer

Jazzy - Sounds like things have kind of gotten out of hand, I'm sorry to hear that. I do not want to second-guess your doctor but here are just a few thoughts that I hope will be helpful. First of all, if the Ativan doesn't work don't take it. BUT before you come to that conclusion be sure that you have given it a fair trial. Taking it a few nights may not be sufficient. Anything that could be helpful is certainly worth trying for a couple of weeks before concluding that it doesn't work. Dosage adjustments may be necessary and that takes some time. Secondly, don't be afraid to see a psychiatrist!

Remember, you are ultimately in charge of the medications that you take and if something prescribed by the psychiatrist has unacceptable effects (or side effects) you have to advocate for yourself and be clear that it's not working for you. You are the consumer and you pay the bill, right! Be patient but be an advocate! Best Wishes!

Rick Wirtz

Rick Wirtz is a Psychologist, not a Psychiatrist. Although the majority of Psychologists are not authorized to prescribe medications or give you specific advice about them, they typically have experience working with patients who take a variety of medications. The response above is not intended to diagnose or treat any medical or mental disorder. Any information given in a post about medication is for educational purposes only and primarily to aid you in having an informed discussion with your own physician.